Tennessee, 2006

Hail in Tennessee, April 21, 2006

April 21, 2006 · NWS MRX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 21, 1:07 AM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Apr 21, 1:07 AM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
307 AM EDT FRI APR 21 2006

.SHORT TERM (TODAY AND TONIGHT)...YESTERDAY CONVECTION LEFT BEHIND A
COOL POOL MESO HIGH ACROSS THE AREA. MODERATE WAA IS RIDING OVER
THIS BOUNDARY EARLY TODAY. LIFT WILL BE ENHANCED AS EXIT REGION OF
NE MOVING JET SEGMENT PUSHING THROUGH THE AREA. EXPECT A SIMILAR
SCENARIO AS OCCURRED ON THU. PLENTY OF CONVECTION MAINLY IN THE
FIRST HALF OF THE DAY. ATMOSPHERE REMAINS UNSTABLE THROUGH THE
AFTERNOON BUT CONVECTIVE TRIGGER NOT EVIDENT. LOW PRESSURE SYSTEM
WILL MOVE INTO AREA TONIGHT. AS NOTED IN PMDHMD...GFS SOLUTION LOOKS
TO FAST AND NORTH. PREFER A SOLUTION CLOSER TO THE NAM. THIS SETS UP
STRONG LIFT AND DEEP MOISTURE OVER THE MRX CWA. TWO PLUS INCHES OF
RAIN ON TAP MAINLY FOR WESTERN PART OF CWA. A FLOOD WATCH MAY BE
REQUIRED FOR TONIGHT.

.LONG TERM (SATURDAY THROUGH THURSDAY)...THE LOW AND ASSOCIATED
THUNDERSTORMS WILL CONTINUE OVER THE AREA SATURDAY MORNING...EXITING
THE REGION IN THE AFTERNOON.  WILL KEEP THINGS DRY SATURDAY NIGHT
WITH A WEAK WAVE BRUSHING THROUGH TO OUR NORTH ON SUNDAY FOR LOW
POPS OVER NORTH HALF OF CWA.  CONFIDENCE REMAINS LOW FOR THE
REMAINDER OF THE EXTEND.  MONDAY STILL LOOKS TO BE DRY...WITH THE
NEXT CHANCE OF PRECIP TUESDAY AFTERNOON THROUGH WEDNESDAY.  EXPECT
DRY CONDITIONS THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             76  59  73  54 /  80  90  50  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  74  58  69  51 /  80  90  60  10
OAK RIDGE, TN                       74  58  71  51 /  80 100  60  10
TRI CITIES AIRPORT, TN              73  57  69  47 /  80  90  80  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SON/MJB
Hazardous weather outlook, Apr 21, 3:30 AM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT FRI APR 21 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-211100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM CDT FRI APR 21 2006 /430 AM EDT FRI APR 21 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF THUNDERSTORMS WILL LIFT NORTHEAST ACROSS THE AREA THIS
MORNING.  AN ISOLATED SEVERE STORM IS POSSIBLE.  AN ADDITIONAL
ROUND OF THUNDERSTORMS WILL PUSH INTO THE SOUTHERN APPALACHIAN
REGION LATE THIS EVENING OR OVERNIGHT.  SOME STORMS MAY REACH SEVERE
LIMITS. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.  ADDITIONALLY...VERY HEAVY RAIN IS EXPECTED WITH THE
STORMS...POSSIBLY RESULTING IN FLOODING OF SMALL STREAMS AND LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING.

MJB

The radar

The Northeast Alabama radar (KHTX), 58 km away, was scanning. The volume nearest the first event began at 12:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marion

When
April 21, 6:10 AM CST to 6:20 AM CST
Where
Marion County, Whitwell
Measured
0.75 in hail
Reported by
DEPT OF HIGHWAYS
Coordinates
35.200, -85.533

Penny-size hail in Whitwell.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501770.